Hail, Duval
- When
- July 19, 12:42 PM EST
- Where
- Duval County, 1.38 mi WNW of Sunbeam
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.210, -81.600
Quarter size hail with 50 mph winds were observed at Jaybird Circle West.
A weak inverted upper level trough and diurnal sea breeze forcing produced scattered severe storms. Elevated instability aloft and shear favored large large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weak inverted upper level trough and diurnal sea breeze forcing produced scattered severe storms. Elevated instability aloft and shear favored large large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 8:49 AM EST, 3 hours 53 minutes earlier.
Area Forecast Discussion
National Weather Service Jacksonville FL
949 AM EDT Fri Jul 19 2019
.UPDATE...
A hot day with scattered afternoon and evening thunderstorms on
tap for the region. High temperatures should top out in the 90 to
95F range but with high dew points the Heat Index values will be
in the 98 to 103F range. The good thing is CU/TCU/CB coverage
should become mostly cloudy early this afternoon and into the
evening in many areas and this should inhibit ground heating a
bit.
Thunderstorms will develop along the Atlantic sea breeze front
between noon and 2 p.m. As there is a synoptic south to southwest
flow the progression of the sea breeze/thunderstorms will be
slowly west, but with the initial sea breeze trapped close to the
coast expect initiation near I-95 early this afternoon and then
moving inland as the sea breeze pushes inland. For inland areas,
like the Suwannee Valley, storms should move west into those
areas between 4 and 8 p.m. As storms will be moving slowly some
locally heavy rainfall amounts are possible.
&&
.AVIATION...
Another day of diurnal thunderstorm activity across the region.
The Atlantic sea breeze will have trouble penetrating inland
today with a synoptic south to southwest flow. Thus by 17-19 utc
should only be at about Interstate 95 when convection initiates.
After that a slow progression west through 20/02 utc can be
expected. The HRRR model is overdoing the convection over the
Ocala National Forest area south of KGNV but by 19 utc all station
should. at least, have thunder in the vicinity. Cloud bases on
the CU/TCU/CB should be between 4-6 kft this afternoon and
evening. After 20/02 utc should just see mid to high level
convective debris.
&&
.Marine...The coastal waters will remain between the Bermuda-
Azores High Pressure center to our the east southeast and a
trough to our northwest through the middle of next week.
Rip Currents: SE GA: low risk through Saturday
NE FL: moderate risk through Saturday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 94 73 94 73 / 60 20 30 10
SSI 89 78 91 77 / 40 10 20 10
JAX 93 76 94 75 / 50 20 30 10
SGJ 91 77 91 74 / 50 10 20 10
GNV 92 75 93 73 / 40 20 30 20
OCF 92 75 93 73 / 40 20 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Sandrik/Wolf/BrickerSpecial Weather Statement National Weather Service Jacksonville FL 120 PM EDT Fri Jul 19 2019 FLZ025-032-191745- Inland Duval FL-Clay FL- 120 PM EDT Fri Jul 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLAY AND SOUTHWESTERN DUVAL COUNTIES UNTIL 145 PM EDT... * At 120 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Oakleaf Plantation, or near Middleburg. This storm was nearly stationary. * Small hail, winds in excess of 45 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Cecil Field, Oakleaf Plantation, Lakeside and Jacksonville Heights. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3007 8192 3023 8199 3026 8177 3008 8178 TIME...MOT...LOC 1720Z 175DEG 4KT 3012 8187 ENYEDI
Special Weather Statement National Weather Service Jacksonville FL 133 PM EDT Fri Jul 19 2019 FLZ025-125-191815- Inland Duval FL-Coastal Duval FL- 133 PM EDT Fri Jul 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DUVAL COUNTY UNTIL 215 PM EDT... * At 133 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Unf, moving west at 5 mph. * Small hail, winds in excess of 45 mph, and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Unf and Baymeadows. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3017 8159 3027 8160 3029 8144 3018 8143 TIME...MOT...LOC 1733Z 079DEG 5KT 3023 8151 ENYEDI
Special Weather Statement National Weather Service Jacksonville FL 141 PM EDT Fri Jul 19 2019 FLZ024-025-124-125-191815- Inland Duval FL-Inland Nassau FL-Coastal Nassau FL-Coastal Duval FL- 141 PM EDT Fri Jul 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND NORTHEASTERN DUVAL COUNTIES UNTIL 215 PM EDT... * At 141 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Yulee, or 9 miles southwest of Fernandina Beach, moving southwest at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Jacksonville International Arpt, Yulee and Oceanway. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3069 8151 3052 8146 3040 8167 3057 8176 TIME...MOT...LOC 1741Z 052DEG 10KT 3055 8155 SANDRIK
The Jacksonville radar (KJAX), 32 km away, was scanning. The volume nearest the first event began at 17:39 UTC.
4 thunderstorm wind, 3 hail, 1 heavy rain. Local standard time, as filed.
Quarter size hail with 50 mph winds were observed at Jaybird Circle West.
About 6 inches of standing water was observed near the intersection of I-295 east bound and I-95.
Nickel size hail was observed. The time of event was based on radar.
A large tree was blown down along NW 30th Terrace. The time of damage was based on radar.
A tree was down at 2445 NW 38th Street. The time was based on radar. The cost of damage was estimated.
An oak tree fell across the road at 37002 Ingham Drive. The time of damage was based on radar. The cost of damage was estimated.
A tree was blown down at the 1600 block of US 23. The time of damage was based on radar.
Penny to nickel size hail was reported along County Road 75.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836825, 836828, 836826, 836841, 836840, 836860, 836864, 836827.